[Skip to Content]
[Skip to Content Landing]
Article
July 9, 1910

PURPURA CAUSED BY THE INGESTION OF THE IODIDS

Author Affiliations

Assistant Dermatologist to the Philadelphia Hospital; Dermatologist to the Dispensary of the Children's Hospital, to the Church Home for Children, to the Baptist Orphanage; Associate Dermatologist to the Dispensary of the Howard Hospital; Assistant Dermatologist to the Dispensaries of the Pennsylvania and the University of Pennsylvania Hospitals PHILADELPHIA

JAMA. 1910;55(2):100-106. doi:10.1001/jama.1910.04330020004002
Abstract

Because of the numerous types of eruption that may be produced by the ingestion of the iodids the subject is fraught with the greatest interest. Very few lesions of the skin have not been caused, at one time or another, by small or large doses of iodin or its various salts. Hundreds of papers have been written on the subject as a whole or on some interesting phase of it. The literature is so large that I am compelled to limit my remarks to the eruptions of the purpuric type.

Although it is frequently difficult to ascertain accurately its past history in medicine, Coindet1 was apparently the first to introduce iodin into the practice of medicine as a therapeutic agent. Ricord,2 in 1839, mentioned various cutaneous eruptions that were caused by the ingestion of potassium iodid; the same author,3 in 1842, referred to several cases in which

First Page Preview View Large
First page PDF preview
First page PDF preview
×